How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Cardiology
Satisfied Customers: 55794
Experience:  Cardiology Expert
55099014
Type Your Cardiology Question Here...
Dr. Phil, MD is online now
A new question is answered every 9 seconds

Female 5 feet 6 inches, 200 pounds, 56 years old - blood

Customer Question

female 5 feet 6 inches, 200 pounds, 56 years old - blood test shows cholesterol at 330 - HDL 106 - LDL211- total cholesterol 3.1 and non HDL 224 - these results where returned to my doctor months ago during routine annual blood exam. I assumed that the blood work was fine because I did not hear back from him - however in early December however hen I asked for a copy of the blood work to share with my bariatric doctor I was informed they had never received the blood work from the lab - now the doctors office informs me I should start on statins immediately. I have read there is much danger in taking these drugs. I have bipolar disorder which is successfully been treated for years on Prozac 40mgs, Seroquel 600 mgs and Xanex 3 mgs daily. These doses have been the same for at least 3 years completely controlling my symptoms and allowing me to lead a productive life. I had a gastric bypass in 2013 lowering my body weight from 226 to 180 - but have since gained 20 pounds. My questions are - are these medications at all to blame? Are Statins as dangerous as they sound? Given my weight gain we can see I have not kept up on my diet and exercise - should I try that first? Am I at great risk of a heart attack and didn't know all this time? Any information would help. I guess given the circumstances I don't feel particularly that I am being well looked after by my doctor
Submitted: 7 months ago.
Category: Cardiology
Expert:  Dr. Phil, MD replied 7 months ago.

Hi, this is Dr Phil, here to assist you. I am Board Certified with over 10 years of experience. I will respond with my answer shortly. Thank you.

Expert:  Dr. Phil, MD replied 7 months ago.

any other medical issues?

Customer: replied 7 months ago.
no
Expert:  Dr. Phil, MD replied 7 months ago.

Yes, it is likely the seroquel doing

This drug is known to cause this problems like this

It is a huge dose too

you could always just go on the statin

is this an option?

let me know if you have other questions.

if done for now, please leave a 5 star rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. Phil" in the medicine, cardiology or pharmacy categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-irondoc/

Expert:  Dr. Phil, MD replied 7 months ago.

Thanks for this question

Please don't forget a 5 star positive rating.

I appreciate it. :)
If you have more questions, just reply.